Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The intersection multiplicity of $ n$-dimensional paracompact spaces


Author: Glenn P. Weller
Journal: Proc. Amer. Math. Soc. 50 (1975), 402-404
MSC: Primary 54D20
MathSciNet review: 0372822
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that there is an integer $ \nu (n) \leq {3^{2n + 1}} - 1$ such that any $ n$-dimensional paracompact space $ X$ has intersection multiplicity at most $ \nu (n)$. That is, if $ \mathcal{U}$ is an open cover of $ X$, then there is an open cover $ \mathcal{V}$ refining $ \mathcal{U}$ such that any element of $ \mathcal{V}$ intersects at most $ \nu (n)$ elements of $ \mathcal{V}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D20

Retrieve articles in all journals with MSC: 54D20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1975-0372822-2
PII: S 0002-9939(1975)0372822-2
Keywords: Intersection multiplicity, paracompact spaces, simplicial complex, dimension
Article copyright: © Copyright 1975 American Mathematical Society